1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Diabetes and Pancreatitis

Discussion in 'Type 3c (Pancreatic) Diabetes' started by JJ282, Jun 13, 2019.

  1. JJ282

    JJ282 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    1
    In 2014 I was admitted to hospital with Pancreatitis which resulted in me being diagnosed with Type 2 diabetes, this was managed with Metformin and Gliclazide which worked well. In 2016 my medication was changed to a different Metformin, Gliclazide and Linagliptin with no real explanation. In 2017/2018 I managed to get things under control with diet and my Gliclazide was stopped and Metformin reduced. In March this year I had the all too familiar symptoms of Pancreatitis and was taken into hospital again to ICU as I had Pancreatitis and Ketoacidosis and spent a week being very ill .... The cause was a mystery to them till the last day when the diabetic consultant came to see me and asked why was I on Linagliptin?! Turns out this was the cause of the Pancreatitis and I shouldn't of been on it despite taking it for 3years with no one picking up on it. I now have to manage my diabetes with insulin as my pancreas doesn't seem to be producing any anymore and Metformin. Has anyone had anything like this? People keep telling me I should raise a concern about this but I'm unsure any advice? Thanks
     
  2. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Guru

    Messages:
    24,305
    Likes Received:
    30,150
    Trophy Points:
    298
    I found this in drugs.com for Linagliptin

    During clinical trials, pancreatitis was reported in 15.2 cases per 10,000 patient year exposure in patients receiving linagliptin compared with 3.7 cases per 10,000 patient year exposure in those receiving active comparator (sulfonylurea). Following completion of clinical trials, 3 additional cases of pancreatitis were reported among those receiving linagliptin. Postmarketing reports of acute pancreatitis, including fatalities, have been received.

    https://www.drugs.com/sfx/linagliptin-side-effects.html

    It doesn't sound like a very nice drug to me.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook